MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29999
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, in the middle of a fenestrated endograft placement procedure, the hub separated from a flexor ansel guiding sheath as the device was pulled back for repositioning.Access was obtained in the right femoral artery and the sheath was advanced to the right renal artery.The sheath was in place for 23.5 minutes.The anatomy was not tortuous, calcified or scarred.Resistance was not reported.The hub was used to pull the sheath during repositioning.The dilator was not in place at the time of hub separation; however, an unknown wire guide and catheter were in the lumen of the device.Approximately ten milliliters of blood loss was reported.The procedure was completed with another device of the same type.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, in the middle of a fenestrated endograft placement procedure, the hub separated from a flexor ansel guiding sheath as the device was pulled back for repositioning.Access was obtained in the right femoral artery and the sheath was advanced to the right renal artery.The sheath was in place for 23.5 minutes.The anatomy was not tortuous, calcified or scarred.Resistance was not reported.The hub was used to pull the sheath during repositioning.The dilator was not in place at the time of hub separation; however, an unknown wire guide and catheter were in the lumen of the device.Approximately ten milliliters of blood loss was reported.The procedure was completed with another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, dimensional verification, drawing, the instructions for use, manufacturing instructions, and quality control data.The complainant returned the complaint device to cook for investigation.Physical examination of the returned device showed: one device was received used with the hub separated.The flare was distorted and folded back.A kink was found in the sheath at 8cm from the proximal end.No additional damage was noted.All dimensions deemed relevant to the reported failure mode were analyzed, and at this time cook concluded that the device was manufactured within specification.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ instructions for use: ¿sheath introduction: 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred." cook has concluded component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10991676
Report Number1820334-2020-02279
Device Sequence Number16316296
Product Code DYB
UDI-Device Identifier00827002299993
UDI-Public(01)00827002299993(17)231019(10)13498341
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberG29999
Device Catalogue NumberKSAW-7.0-18/38-55-RB-ANL1-HC
Device Lot Number13498341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1